MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER FOR 1.3MM/1.5MM AND 2.0MM PLATES; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER FOR 1.3MM/1.5MM AND 2.0MM PLATES; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 03.130.271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during routine incoming inspection, it was observed that the plate cutter was missing a piece.There was no known patient or hospital involvement.This report is for one (1) plate cutter for 1.3 mm/1.5 mm and 2.0 mm plates.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: plate cutter for 1.3mm/1.5mm and 2.0mm plates was received.Upon visual inspection, it is noticed that the device is missing components, plate holders.Thus, the reported complaint is confirmed.The remaining portions of the device shows minimal wear consistent with the usage of the device.No other damage was observed.No design issues or discrepancies were found during this investigation.Visual inspection, and document/ specification review was performed.It is noticed that the device is missing components, plate holders.Thus, the complaint is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 03.130.271, lot number: t127704, manufacturing site: (b)(4), release to warehouse date: 23-dec-2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During manufacturer's preliminary analysis of the returned device it was noticed that the plate holders are missing.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 03.130.271.Lot number: t127704.Manufacturing site: tuttlingen.Release to warehouse date: 23-dec-2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual inspection: plate cutter for 1.3mm/1.5mm and 2.0mm plates was received at cq.Upon visual inspection, it is noticed that the device is missing components, plate holders.Thus, the reported complaint is confirmed.The remaining portions of the device shows minimal wear consistent with the usage of the device.No other damage was observed.This complaint is confirmed.Document/ specification review: the relevant drawing(s) was reviewed; no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, and document/ specification review was performed.It is noticed that the device is missing components, plate holders.Thus, the complaint is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER FOR 1.3MM/1.5MM AND 2.0MM PLATES
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8658900
Report Number2939274-2019-58398
Device Sequence Number2246917
Product Code HTZ
UDI-Device Identifier10886982075475
UDI-Public(01)10886982075475
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.271
Device Catalogue Number03.130.271
Device Lot NumberT127704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/10/2019
06/13/2019
06/25/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/07/2019
06/21/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1